Alert archive / Washington / Winter Weather Advisories in 2016

Winter Weather Advisory 21, NWS Seattle, WA

March 26, 2016

NWS Seattle, WA issued this winter weather advisory at Mar 26, 2016, 3:43 PM PDT. It took effect at Mar 27, 2016, 5:00 AM PDT. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2016, 3:43 PM PDT (22:43 UTC)
In effect from
Mar 27, 2016, 5:00 AM PDT
Expired
Mar 28, 2016, 2:59 AM PDT
In force
22 hr
Issued by
NWS Seattle, WA

The text

As transmitted.

225 
WWUS46 KSEW 262243
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
343 PM PDT SAT MAR 26 2016

WAZ567>569-271200-
/O.NEW.KSEW.WW.Y.0021.160327T1200Z-160328T1200Z/
CASCADES OF WHATCOM AND SKAGIT COUNTIES-
CASCADES OF SNOHOMISH AND KING COUNTIES-
CASCADES OF PIERCE AND LEWIS COUNTIES-
343 PM PDT SAT MAR 26 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM SUNDAY TO 5 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER
ADVISORY FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 AM SUNDAY TO
5 AM PDT MONDAY.

* TIMING...THE SNOW LEVEL WILL FALL TO AROUND 3000 FEET SUNDAY AND
  REMAIN THAT LOW THROUGH MONDAY. SNOW COULD BE HEAVY AT TIMES.

* MAIN IMPACT...SNOW WILL FALL AT BOTH STEVENS AND SNOQUALMIE
  PASSES LATE TONIGHT THROUGH MONDAY MORNING. AROUND A FOOT OF NEW
  SNOW IS POSSIBLE. SNOW WILL FALL HEAVIEST IN A PUGET SOUND
  CONVERGENCE ZONE MAINLY IN EAST KING AND SNOHOMISH COUNTIES.
  WEATHER MODELS SHOW THE CONVERGENCE ZONE AROUND STEVENS PASS
  DURING THE DAY ON SUNDAY...THEN IT MOVES SOUTH TO AROUND
  SNOQUALMIE PASS ON SUNDAY NIGHT.

* OTHER IMPACTS...TRAVEL OVER THE PASSES IS LIKELY TO BE
  AFFECTED. ALLOW EXTRA TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
5 follow-up statements
300 
WWUS46 KSEW 262243 CCA
WSWSEW

URGENT - WINTER WEATHER MESSAGE...CORRECTEDD
NATIONAL WEATHER SERVICE SEATTLE WA
343 PM PDT SAT MAR 26 2016

WAZ567>569-271200-
/O.COR.KSEW.WW.Y.0021.160327T1200Z-160328T1200Z/
CASCADES OF WHATCOM AND SKAGIT COUNTIES-
CASCADES OF SNOHOMISH AND KING COUNTIES-
CASCADES OF PIERCE AND LEWIS COUNTIES-
343 PM PDT SAT MAR 26 2016

...WINTER WEATHER ADVISORY IN EFFECT FROM 5 AM SUNDAY TO 5 AM PDT
MONDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WINTER WEATHER
ADVISORY FOR HEAVY SNOW...WHICH IS IN EFFECT FROM 5 AM SUNDAY TO
5 AM PDT MONDAY.

* TIMING...THE SNOW LEVEL WILL FALL TO AROUND 3000 FEET SUNDAY AND
  REMAIN THAT LOW THROUGH MONDAY. SNOW COULD BE HEAVY AT TIMES.

* MAIN IMPACT...SNOW WILL FALL AT BOTH STEVENS AND SNOQUALMIE
  PASSES LATE TONIGHT THROUGH MONDAY MORNING. AROUND A FOOT OF NEW
  SNOW IS POSSIBLE IN THE PASSES WITH SLIGHTLY LESS AT MOUNT BAKER
  AND PARADISE ON MOUNT RAINIER. SNOW WILL FALL HEAVIEST IN A
  PUGET SOUND CONVERGENCE ZONE MAINLY IN EAST KING AND SNOHOMISH
  COUNTIES. WEATHER MODELS SHOW THE CONVERGENCE ZONE AROUND
  STEVENS PASS DURING THE DAY ON SUNDAY...THEN IT MOVES SOUTH TO
  AROUND SNOQUALMIE PASS ON SUNDAY NIGHT.

* OTHER IMPACTS...TRAVEL OVER THE PASSES IS LIKELY TO BE
  AFFECTED. ALLOW EXTRA TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
438 
WWUS46 KSEW 271027
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
327 AM PDT SUN MAR 27 2016

WAZ567>569-272300-
/O.CON.KSEW.WW.Y.0021.160327T1200Z-160328T1200Z/
CASCADES OF WHATCOM AND SKAGIT COUNTIES-
CASCADES OF SNOHOMISH AND KING COUNTIES-
CASCADES OF PIERCE AND LEWIS COUNTIES-
327 AM PDT SUN MAR 27 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 5 AM EARLY THIS
MORNING TO 5 AM PDT MONDAY...

* TIMING...THE SNOW LEVEL WILL FALL FROM AROUND 4000 FEET EARLY
  THIS MORNING TO 3000 FEET TONIGHT THROUGH MONDAY. SNOW WILL BE
  HEAVY AT TIMES...ESPECAILLY AROUND CONVERGENCE ZONES IN THE
  CASCADES OF SNOHOMISH AND KING COUNTIES. WEATHER MODELS SHOW THE
  CONVERGENCE ZONE AROUND STEVENS PASS DURING THE DAY TODAY...THEN
  IT MOVES SOUTH TO AROUND SNOQUALMIE PASS ON THIS EVENING. 

* SNOWFALL AMOUNTS...4 TO 11 INCHES TODAY THROUGH TONIGHT...EXCEPT
  7 TO 15 INCHES IN THE CASCADES OF SNOHOMISH AND KING COUNTIES. 

* MAIN IMPACT...HEAVY SNOWFALL AT TIMES TODAY AND TONIGHT WILL
  PRODUCE SLIPPERY ROADWAYS AND POOR VISIBILITIES. TRAVEL OVER THE
  PASSES IS LIKELY TO BE AFFECTED. ALLOW EXTRA TRAVEL TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

WEATHER.GOV/SEATTLE
504 
WWUS46 KSEW 272252
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
352 PM PDT SUN MAR 27 2016

WAZ567>569-281200-
/O.CON.KSEW.WW.Y.0021.000000T0000Z-160328T1200Z/
CASCADES OF WHATCOM AND SKAGIT COUNTIES-
CASCADES OF SNOHOMISH AND KING COUNTIES-
CASCADES OF PIERCE AND LEWIS COUNTIES-
352 PM PDT SUN MAR 27 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* TIMING...THE SNOW LEVEL WILL BE AROUND 3000 FEET TONIGHT THROUGH
  MONDAY. SNOW WILL BE HEAVY AT TIMES...ESPECIALLY AROUND A PUGET
  SOUND CONVERGENCE ZONE IN THE CASCADES OF SNOHOMISH AND KING
  COUNTIES. CURRENTLY THE CONVERGENCE ZONE IS AROUND SNOQUALMIE
  PASS AND IT SHOULD MOVE SOUTH AND DISSIPATE TONIGHT.

* SNOWFALL AMOUNTS...ANOTHER 3 TO 6 INCHES TONIGHT...EXCEPT 4 TO 8
  INCHES IN THE CASCADES OF SNOHOMISH AND KING COUNTIES.

* MAIN IMPACT...HEAVY SNOWFALL AT TIMES TONIGHT WILL PRODUCE
  SLIPPERY ROADWAYS AND POOR VISIBILITIES. TRAVEL OVER THE PASSES
  IS LIKELY TO BE AFFECTED. ALLOW EXTRA TRAVEL TIME.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
106 
WWUS46 KSEW 280418
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
918 PM PDT SUN MAR 27 2016

WAZ567-280530-
/O.CAN.KSEW.WW.Y.0021.000000T0000Z-160328T1200Z/
CASCADES OF WHATCOM AND SKAGIT COUNTIES-
918 PM PDT SUN MAR 27 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

SNOW FALL HAS DIMINISHED.

$$

WAZ568-569-281200-
/O.CON.KSEW.WW.Y.0021.000000T0000Z-160328T1200Z/
CASCADES OF SNOHOMISH AND KING COUNTIES-
CASCADES OF PIERCE AND LEWIS COUNTIES-
918 PM PDT SUN MAR 27 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT MONDAY...

* TIMING...THE SNOW LEVEL WILL BE AROUND 3000 FEET TONIGHT THROUGH
  MONDAY. SNOW WILL BE LOCALLY HEAVY AT TIMES...ESPECIALLY AROUND
  A PUGET SOUND CONVERGENCE ZONE IN THE CASCADES OF SNOHOMISH AND
  KING COUNTIES. CURRENTLY THE CONVERGENCE ZONE IS AROUND
  SNOQUALMIE PASS AND IT SHOULD MOVE SOUTH AND DISSIPATE LATER TONIGHT.

* SNOWFALL AMOUNTS...ANOTHER 3 TO 6 INCHES TONIGHT.

* MAIN IMPACT...HEAVY SNOWFALL AT TIMES TONIGHT WILL PRODUCE 
  SLIPPERY ROADWAYS AND POOR VISIBILITIES. TRAVEL OVER THE PASSES 
  IS LIKELY TO BE AFFECTED. ALLOW EXTRA TRAVEL TIME. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
065 
WWUS46 KSEW 280959
WSWSEW

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
259 AM PDT MON MAR 28 2016

WAZ568-569-281100-
/O.CAN.KSEW.WW.Y.0021.000000T0000Z-160328T1200Z/
CASCADES OF SNOHOMISH AND KING COUNTIES-
CASCADES OF PIERCE AND LEWIS COUNTIES-
259 AM PDT MON MAR 28 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WINTER
WEATHER ADVISORY. 

LIGHT SNOW SHOWERS WILL GRADUALLY COME TO AN END TODAY THROUGH
THIS EVENING. ADDITIONAL ACCUMULATIONS WILL GENERALLY BE LESS THAN
AN INCH.

$$

WEATHER.GOV/SEATTLE

What forecasters said that day

The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this winter weather advisory went out at Mar 26, 3:00 PM PDT, 43 minutes earlier.

Area forecast discussion, Mar 26, 3:00 PM PDT, 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
300 PM PDT SAT MAR 26 2016

.SYNOPSIS...A FRONTAL SYSTEM WILL BRING RAIN THIS EVENING. AN UPPER
LEVEL TROUGH WILL BRING COOL SHOWERY WEATHER WITH A CHANCE OF
THUNDERSTORMS SUNDAY. SNOW WILL FALL IN THE MOUNTAINS AS LOW AS
3000FEET. AFTER A TRANSITION DAY MONDAY...A STRONG UPPER LEVEL RIDGE
WILL DOMINATE TUESDAY THROUGH THE END OF THE WEEK GIVING MOSTLY
SUNNY DAYS AND A WARMING TREND.

&&

.SHORT TERM...CLOUDS FROM AN APPROACHING SYSTEM ARE MOVING INTO
WESTERN WASHINGTON THIS AFTERNOON. THEY WILL THICKEN AND LOWER THIS
EVENING. RAIN WILL SPREAD RAPIDLY INTO THE INTERIOR AS THE FRONT
MOVES INLAND. RAIN IS LIKELY 00Z-06Z AND THEN THE PRECIPITATION WILL
TURN MORE SHOWERY. AN UPPER TROUGH WILL DESTABILIZE THE AIR MASS A
BIT SUNDAY. THERE WILL BE SHOWERS AND POSSIBLY A CLAP OF THUNDER OR
TWO. A PUGET SOUND CONVERGENCE ZONE WILL PROBABLY FORM DURING STRONG
ONSHORE FLOW AND THAT MIGHT BE THE MOST LIKELY PLACE FOR LIGHTNING.
SUNDAY IS LIKELY TO BE THE COOLEST OF THE NEXT SEVEN DAYS WITH HIGHS
IN THE LOW TO MID 50S.

THE SNOW LEVEL WILL RISE TO 4000-5000 FEET THIS EVENING BUT THEN
FALL TO 3000 FEET OR LOWER LATE TONIGHT AND SUNDAY. MESOSCALE MODELS
HAVE A DECENT AMOUNT OF SNOW IN THE MOUNTAINS. TOTAL AMOUNTS FOR THE
12Z-12Z PERIOD ARE ON THE ORDER OF 10-20 INCHES...WITH BOTH STEVENS
AND SNOQUALMIE PASSES RECEIVING OVER A FOOT IN 24 HOURS. THE HIGHEST
AMOUNTS WILL BE IN THE CONVERGENCE ZONE...WHICH WILL BEGIN OVER
STEVENS PASS SUNDAY THEN MOVE SOUTH OVER SNOQUALMIE PASS SUNDAY
NIGHT. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THE CASCADES.

MONDAY WILL BE A TRANSITION DAY AS THE CHANCE OF SHOWERS DIMINISHES
AND DRYING FROM THE NORTHWEST BEGINS. HIGH TEMPERATURES WILL REBOUND
A COUPLE OF DEGREES. THE CLEARING JOB SHOULD BE COMPLETELY FINISHED
TUESDAY. HIGHS TUESDAY UNDER SUNNY SKIES WILL BE AROUND 60. BURKE

.LONG TERM...A STRONG UPPER RIDGE WILL DEVELOP OFF THE COAST GIVING
DRY NORTHERLY FLOW ALOFT OVER WASHINGTON. DAYS WILL BE SUNNY AND
NIGHTS CLEAR. HIGH TEMPERATURES WILL BE WELL INTO THE 60S. WITH
HEIGHTS IN THE LOW 570S A COUPLE OF DAYS THERE COULD WELL BE SOME 70
DEGREE DAYS...SAY THURSDAY OR FRIDAY.

ALL MODELS KEEP THE AREA DRY THROUGH SATURDAY. THE GFS MOVES THE
UPPER RIDGE TO EASTERN WASHINGTON SATURDAY BUT THE OTHER MODELS KEEP
THE RIDGE AXIS OVER WESTERN WASHINGTON. A FASTER RIDGE EXIT IMPLIES
A CHANCE OF RAIN LATER IN THE WEEKEND BUT NOT GOING TO RUIN THINGS
IN THE FORECAST YET. BURKE

&&

.HYDROLOGY... RIVER FLOODING IS UNLIKELY OVER THE NEXT 7 DAYS.

&&

.AVIATION...AN UPPER LEVEL TROUGH AND COLD FRONT WILL REACH THE AREA
THIS EVENING AND PUSH EAST OF THE CASCADES AFTER MIDNIGHT. THERE
WILL BE A SHORT PERIOD OF RAIN QUICKLY TURNING TO SHOWERS TONIGHT.
SCATTERED SHOWERS AND STRONG ONSHORE FLOW CONTINUE THROUGH THE DAY
SUNDAY...WITH SOME CLEARING PERIODS BY SUNDAY NIGHT.

KSEA...A FRONT THIS EVENING SHOULD GIVE SEATTLE A LITTLE RAIN
TURNING TO SHOWERS. SUNDAY WILL SEE SCATTERED SHOWERS...ESPECIALLY
IN THE PUGET SOUND CONVERGENCE ZONE WHICH OUGHT TO STAY NORTH
OF SEA TAC.

&&

.MARINE...A COLD FRONT WILL MOVE THROUGH THE AREA THIS EVENING...
THE FRONTAL PASSAGE SHOULD REACH THE COAST BY ABOUT 9PM WITH
STRONG WESTERLIES DEVELOPING IN THE STRAIT OF JUAN DE FUCA AROUND
MIDNIGHT...THE FORECAST IS FOR 25-35KT WESTERLIES AND A GALE WARNING
IS IN EFFECT FOR THE CENTRAL AND EASTERN STRAIT OF JUAN DE FUCA.
IT WILL BE BREEZY SUNDAY WITH A CONVERGENCE ZONE WIND PATTERN.
HIGH PRESSURE WILL SET BY TUE AND WED FOR AT LEAST SEVERAL DAYS OF
FINE WEATHER.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...WINTER WEATHER ADVISORY CASCADES SUNDAY AND SUNDAY NIGHT.
PZ...GALE WARNING CENTRAL AND EAST STRAIT.
     SMALL CRAFT ADVISORY ALL OTHER WATERS.

&&

WWW.WEATHER.GOV/SEATTLE

AN ILLUSTRATED VERSION OF THIS FORECAST DISCUSSION CAN BE SEEN AT
WWW.WEATHER.GOV/SEATTLE/GAFD/LATEST_WEBAFD.HTML

The office that day

Everything else NWS Seattle, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 26, 3:13 AM PDTSmall Craft AdvisorySEW72 hr
Mar 26, 9:05 AM PDTGale WatchSEW5 hr
Mar 26, 2:34 PM PDTGale WarningSEW24 hr

Nearby

Winter Weather Advisories in Washington, 2016Every winter weather advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.